Skip to main content

Research Repository

Advanced Search

Categorification of algebraic quantum field theories

Benini, Marco; Perin, Marco; Schenkel, Alexander; Woike, Lukas

Categorification of algebraic quantum field theories Thumbnail


Marco Benini

Marco Perin

Lukas Woike


This paper develops a concept of 2-categorical algebraic quantum field theories (2AQFTs) that assign locally presentable linear categories to spacetimes. It is proven that ordinary AQFTs embed as a coreflective full 2-subcategory into the 2-category of 2AQFTs. Examples of 2AQFTs that do not come from ordinary AQFTs via this embedding are constructed by a local gauging construction for finite groups, which admits a physical interpretation in terms of orbifold theories. A categorification of Fredenhagen’s universal algebra is developed and also computed for simple examples of 2AQFTs.


Benini, M., Perin, M., Schenkel, A., & Woike, L. (2021). Categorification of algebraic quantum field theories. Letters in Mathematical Physics, 111(2), Article 35.

Journal Article Type Article
Acceptance Date Feb 20, 2021
Online Publication Date Mar 16, 2021
Publication Date Mar 16, 2021
Deposit Date Mar 16, 2021
Publicly Available Date Mar 16, 2021
Journal Letters in Mathematical Physics
Print ISSN 0377-9017
Electronic ISSN 1573-0530
Publisher Springer Verlag
Peer Reviewed Peer Reviewed
Volume 111
Issue 2
Article Number 35
Keywords Mathematical Physics; Statistical and Nonlinear Physics
Public URL
Publisher URL


You might also like

Downloadable Citations